Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 22, 2003

Daily Care

Question from the United Kingdom:

In the past week I have been switched to a Lantus with NovoRapid insulin regimen. I really like the flexibility I get, and it appears that the doses of NovoRapid I am taking with my meals lead to good post-prandial results, but the Lantus does not appear to be working at all. Over the last few nights I have gone to bed with blood glucoses in the range of 7.0-10.0 mmol/L [126-180 mg/dl] and have been waking up with blood glucoses of about 17.0-18.0 mmol/L [306-324 mg/dl].mmol/l range. I do have advice to increase the Lantus dose my 2 units until I get to an acceptable morning blood glucose, but I'm a bit concerned that in the limited experience I've so far, the impact of the Lantus on my blood glucoses seems so negligible. Is this a normal experience or should I be increasing the Lantus now?

Answer:

This is not an uncommon experience. I would agree that the dose of Lantus (insulin glargine) has to be increased. To some extent, your ability to decrease the amount of NovoRapid is being met by a need to increase the long-acting insulin. The Lantus is very long in its action, and the dose needs to be increased in small increments until the fasting glucose is on target. However, because it lasts so long, you need to wait for three to four days between changes to give the insulin dose change time to be seen.

JTL